Alert archive / Arizona / Wind Advisories in 2007

Wind Advisory 28, NWS Phoenix, AZ

December 20, 2007

NWS Phoenix, AZ issued this wind advisory at Dec 20, 2007, 3:49 AM MST. It took effect at Dec 20, 2007, 1:25 PM MST. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Dec 20, 2007, 3:49 AM MST (10:49 UTC)
In effect from
Dec 20, 2007, 1:25 PM MST
Expired
Dec 21, 2007, 8:00 PM MST
In force
31 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPSR 201049
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
349 AM MST THU DEC 20 2007


AZZ020-025-CAZ030>033-202300-
/O.NEW.KPSR.WI.Y.0028.071221T0400Z-071221T1800Z/
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...SAN LUIS...
SOMERTON...YUMA...FORTUNA FOOTHILLS...COTTONWOOD VISITOR CENTER...
LOST HORSE-KEYS VIEW JTNP...BLYTHE...CHIRIACO SUMMIT...
DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...
EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA
349 AM MST THU DEC 20 2007 /249 AM PST THU DEC 20 2007/

...WIND ADVISORY IN EFFECT FROM 9 PM MST /8 PM PST/ THIS EVENING
TO 11 AM MST /10 AM PST/ FRIDAY ...

A STRONG COLD FRONT WILL MOVE THROUGH SOUTHEAST CALIFORNIA AND THE
COLORADO RIVER VALLEY LATE TONIGHT...RESULTING IN STRONG GUSTY WEST
TO NORTHWEST WINDS. THIS IS ONE OF THE STRONGER COLD FRONTS...WITH
THE POTENTIAL FOR WIND GUSTS TO 45 MPH FROM LATE TONIGHT THROUGH
FRIDAY MORNING.

A WIND ADVISORY THEREFORE HAS BEEN POSTED FOR ALL OF SOUTHEAST
CALIFORNIA...AND THE COLORADO RIVER VALLEY FROM LATE THIS EVENING
THROUGH FRIDAY MORNING. 

WIND PRONE AREAS INCLUDE THE IMPERIAL VALLEY OF CALIFORNIA...THE
SALTON SEA...JOSHUA TREE NATIONAL PARK...AND ALONG THE COLORADO RIVER
BETWEEN PARKER AND YUMA.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES ALONG INTERSTATES 8 AND 10. IN ADDITION...
STRONG WINDS OVER DESERTS COULD RESULT IN BRIEFLY LOWERED
VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING
SAND. USE EXTRA CAUTION.

$$

HV
3 follow-up statements
000 
WWUS75 KPSR 202025
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
125 PM MST THU DEC 20 2007

AZZ021-026-211200-
/O.EXB.KPSR.WI.Y.0028.071221T1800Z-071222T0200Z/
WEST CENTRAL DESERTS-SOUTHWEST DESERTS-
INCLUDING THE CITIES OF...BOUSE...QUARTZSITE...SALOME...
DATELAND...TACNA...WELLTON
125 PM MST THU DEC 20 2007

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY. 

A STRONG COLD FRONT WILL MOVE ACROSS SOUTHEAST CALIFORNIA AND INTO
SOUTHWEST ARIZONA THURSDAY NIGHT AND FRIDAY. NORTHWEST WINDS WILL
INCREASE ON FRIDAY...AND BECOME 25 TO 35 MPH. LOCALIZED GUSTS TO 45
MPH CAN ALSO BE EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES ALONG INTERSTATES 8 AND 10. IN
ADDITION... STRONG WINDS OVER DESERTS COULD RESULT IN BRIEFLY
LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING
DUST OR BLOWING SAND. USE EXTRA CAUTION.

$$

CAZ030-032-033-211200-
/O.EXT.KPSR.WI.Y.0028.071221T0500Z-071221T1800Z/
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
LOST HORSE-KEYS VIEW JTNP...CHIRIACO SUMMIT...DESERT CENTER...
EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...
IMPERIAL...AND THE SALTON SEA
1225 PM PST THU DEC 20 2007

...WIND ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
PST FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING TO
10 AM PST FRIDAY. 

A STRONG COLD FRONT WILL MOVE ACROSS SOUTHEAST CALIFORNIA AND INTO
SOUTHWEST ARIZONA THURSDAY NIGHT AND FRIDAY. NORTHWEST WINDS WILL
INCREASE AFTER 9 PM...AND COULD REACH 25 TO 35 MPH. LOCALIZED GUSTS
TO 45 MPH CAN ALSO BE EXPECTED. THUS...A WIND ADVISORY HAS BEEN
POSTED FOR ALL OF SOUTHEAST CALIFORNIA AND THE COLORADO RIVER VALLEY
FROM LATE THIS EVENING THROUGH FRIDAY MORNING.

WIND PRONE AREAS INCLUDE THE IMPERIAL VALLEY OF CALIFORNIA...THE
SALTON SEA...JOSHUA TREE NATIONAL PARK...AND ALONG THE COLORADO
RIVER BETWEEN PARKER AND YUMA.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES ALONG INTERSTATES 8 AND 10. IN
ADDITION... STRONG WINDS OVER DESERTS COULD RESULT IN BRIEFLY
LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING
DUST OR BLOWING SAND. USE EXTRA CAUTION.

$$

AZZ020-025-CAZ031-211200-
/O.EXT.KPSR.WI.Y.0028.071221T0500Z-071222T0200Z/
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...SAN LUIS...
SOMERTON...YUMA...FORTUNA FOOTHILLS...BLYTHE
125 PM MST THU DEC 20 2007 /1225 PM PST THU DEC 20 2007/

...WIND ADVISORY NOW IN EFFECT FROM 10 PM MST /9 PM PST/ THIS
EVENING TO 7 PM MST /6 PM PST/ FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 10 PM MST /9 PM PST/ THIS
EVENING TO 7 PM MST /6 PM PST/ FRIDAY.

A STRONG COLD FRONT WILL MOVE ACROSS SOUTHEAST CALIFORNIA AND INTO
SOUTHWEST ARIZONA THURSDAY NIGHT AND FRIDAY. NORTHWEST WINDS WILL
INCREASE DURING THE NIGHT AND INTO FRIDAY. WINDS OF 25 TO 35 MPH WITH
SOME GUSTS TO 45 MPH CAN BE EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES ALONG INTERSTATES 8 AND 10. IN ADDITION... STRONG WINDS OVER
DESERTS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A
MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

$$
000 
WWUS75 KPSR 210706
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
1206 AM MST FRI DEC 21 2007

CAZ030-212000-
/O.EXT.KPSR.WI.Y.0028.000000T0000Z-071221T2000Z/
JOSHUA TREE NATIONAL PARK-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
LOST HORSE-KEYS VIEW JTNP
1106 PM PST THU DEC 20 2007

...WIND ADVISORY NOW IN EFFECT FROM 3 AM TO 12 PM PST FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 3 AM TO 12 PM PST FRIDAY.

A STRONG COLD FRONT WILL MOVE THROUGH JOSHUA TREE NATIONAL PARK
OVERNIGHT. NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS
AS HIGH AS 45 MPH EARLY FRIDAY MORNING. CONDITIONS ARE EXPECTED TO
IMPROVE FRIDAY AFTERNOON AS THE STRONGEST WINDS SHIFT EAST OF THE
AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WIND COULD RESULT IN
BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING
DUST OR BLOWING SAND. USE EXTRA CAUTION.

$$

AZZ020-021-025-026-CAZ031>033-220300-
/O.EXT.KPSR.WI.Y.0028.000000T0000Z-071222T0300Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE...
QUARTZSITE...SALOME...SAN LUIS...SOMERTON...YUMA...
FORTUNA FOOTHILLS...DATELAND...TACNA...WELLTON...BLYTHE...
CHIRIACO SUMMIT...DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY...
CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA
1206 AM MST FRI DEC 21 2007 /1106 PM PST THU DEC 20 2007/

...WIND ADVISORY NOW IN EFFECT FROM 5 AM MST /4 AM PST/ TO 8 PM
MST /7 PM PST/ FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 5 AM MST /4 AM PST/ TO
8 PM MST /7 PM PST/ FRIDAY. 

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA OVERNIGHT. NORTHWEST
WINDS WILL INCREASE TO 20 TO 30 MPH EARLY FRIDAY MORNING ACROSS THE
SOUTHEASTERN CALIFORNIA AND SOUTHWESTERN ARIZONA DESERTS. THE
STRONGEST WINDS ARE EXPECTED TO DEVELOP FRIDAY AFTERNOON AS WINDS
SHIFT TO THE NORTH BETWEEN 25 AND 35 MPH. GUSTS TO AS HIGH AS 45 MPH
WILL ALSO BE POSSIBLE...MAINLY ALONG THE COLORADO RIVER VALLEY.
CONDITIONS ARE EXPECTED TO IMPROVE FRIDAY EVENING AS THE WINDS
SUBSIDE BELOW ADVISORY CRITERIA.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES ALONG INTERSTATES 8 AND 10. IN
ADDITION...STRONG WINDS OVER THE DESERTS MAY RESULT IN BRIEFLY
LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR
BLOWING SAND. USE EXTRA CAUTION.

$$

HIRSCH
000 
WWUS75 KPSR 211945
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
1245 PM MST FRI DEC 21 2007

CAZ030-220300-
/O.EXT.KPSR.WI.Y.0028.000000T0000Z-071222T0300Z/
JOSHUA TREE NATIONAL PARK-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
LOST HORSE-KEYS VIEW JTNP
1145 AM PST FRI DEC 21 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS EXTENDED THE WIND
ADVISORY FOR JOSHUA TREE NATIONAL PARK UNTIL 7 PM PST THIS EVENING.

HIGH PRESSURE OVER THE GREAT BASIN CONTINUES TO STRENGTHEN TODAY
WITH STRONG AND GUSTY WINDS ACROSS THE AREA. WIND GUSTS TO 46 MPH WERE
REPORTED AT THE LOST HORSE WEATHER STATION AT 11 AM.

NORTHERLY WINDS WILL REMAIN IN THE 30 TO 40 MPH RANGE WITH GUSTS AS
HIGH AS 45 MPH INTO THIS EVENING. CONDITIONS ARE EXPECTED TO SLOWLY
IMPROVE TONIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40
MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WIND COULD RESULT IN BRIEFLY LOWERED
VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING
SAND. USE EXTRA CAUTION.

$$

AZZ020-021-025-026-CAZ031>033-220300-
/O.CON.KPSR.WI.Y.0028.000000T0000Z-071222T0300Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE...
QUARTZSITE...SALOME...SAN LUIS...SOMERTON...YUMA...
FORTUNA FOOTHILLS...DATELAND...TACNA...WELLTON...BLYTHE...
CHIRIACO SUMMIT...DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY...
CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA
1245 PM MST FRI DEC 21 2007 /1145 AM PST FRI DEC 21 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /7 PM PST/ THIS
EVENING...

A STRONG COLD FRONT WILL MOVE EAST ACROSS ARIZONA THIS AFTERNOON AND
HIGH PRESSURE WILL CONTINUE TO STRENGTHEN ACROSS NEVADA. NORTHWEST
WINDS WILL INCREASE TO 25 TO 35 MPH ACROSS THE SOUTHEASTERN
CALIFORNIA AND SOUTHWESTERN ARIZONA DESERTS. THE STRONGEST WINDS ARE
EXPECTED TO DEVELOP LATE TODAY AS WINDS SHIFT TO THE NORTH BETWEEN 25
AND 35 MPH. GUSTS TO AS HIGH AS 45 MPH WILL ALSO BE LIKELY ALONG THE
COLORADO RIVER VALLEY. CONDITIONS ARE EXPECTED TO IMPROVE THIS
EVENING AS THE WINDS SUBSIDE BELOW ADVISORY CRITERIA.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG INTERSTATES 8 AND 10.
IN ADDITION...STRONG WINDS OVER THE DESERTS MAY RESULT IN BRIEFLY
LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING
DUST OR BLOWING SAND. USE EXTRA CAUTION.

$$
SIPPLE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 20, 2:55 AM MST, 54 minutes earlier.

Area forecast discussion, Dec 20, 2:55 AM MST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
255 AM MST THU DEC 20 2007

SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE ACROSS THE AREA EARLY THIS MORNING.
WINDS WILL INCREASE BEHIND THE FRONT WITH GUSTS TO 45 MPH POSSIBLE
ACROSS SOUTHEAST CALIFORNIA...THE COLORADO RIVER VALLEY AND
SOUTHWEST ARIZONA. A DRY AND COLDER AIRMASS WILL SETTLE OVER THE
REGION THIS WEEKEND...WITH NIGHTTIME TEMPERATURES FALLING BELOW
FREEZING IN THE COLDEST DESERT LOCATIONS.

&&

.SHORT TERM...
TODAY...
BONAFIDE COLD FRONT WILL TRACK ACROSS THE FORECAST AREA THIS
MORNING. WIND WILL BE THE BIGGEST IMPACT...WITH ONSET OF THE
STRONGEST WINDS EXPECTED AFTER SUNRISE. REISSUED THE WIND
ADVISORY...MAINLY TO DELAY THE HAZARD BEGIN TIME AND EXTEND THE
STRONGEST WINDS AN HOUR LATER INTO FRIDAY EVENING. QUICK VEERING OF
THE LOW-LEVEL FLOW TO NORTHERLY...PLACES STRONGEST WINDS ACROSS THE
SOUTHWESTERN AZ DESERTS...MAINLY AFFECTING AREAS LIKE PARKER AND
TACNA WITH THE INCREASED LIKELIHOOD OF BLOWING DUST. WILL HIGHLIGHT
THESE THREATS IN THE HWO. MEANWHILE...POTENTIAL FOR PRECIPITATION
WILL BE SLIM THROUGH MOST OF THE DAY. HOWEVER...UPSTREAM SAT PICS
SUGGEST MOISTURE ADVECTION SHOULD BE SUFFICIENT ABOVE 6000 FT TO
GENERATE SOME LIGHT SHOWER/SPRINKLE ACTIVITY ALONG THE
FRONT...MAINLY ACROSS THE EASTERN COUNTIES. WILL RUN WITH POPS NEAR
THE MAVS...GENERALLY NEAR 20 PERCENT ACROSS THE PHOENIX METRO AREA.

TONIGHT...
FOCUS WILL SHIFT TO THE EASTERN CWA THIS EVENING AS THE MID-LEVEL
TROUGH AXIS SLIDES THROUGH EASTERN AZ. FAVORABLE DYNAMICS ALONG WITH
A CONVERGENT UPSLOPE FLOW WILL HELP TO WRING OUT A FEW SHOWERS
ACROSS THE EASTERN PHOENIX AREA AND FURTHER EAST TOWARDS THE
FOOTHILLS OF THE TONTO NATIONAL FOREST. LATEST GFS SUGGESTS CAA WILL
BE STRONG ENOUGH TO CHANGE THE RAIN TO SNOW...GENERALLY ABOVE 5000
FT.

SAT...HIGH PRESSURE WILL BUILD SOUTHEASTWARD ACROSS THE
INTERMOUNTAIN WEST. TEMPERATURES WILL STRUGGLE TO REACH THE UPPER
50S ACROSS THE VALLEY DURING THE AFTERNOON...DESPITE NEARLY FULL
SUNSHINE. SUB-FREEZING TEMPERATURES WILL BE A THREAT ACROSS THE
OUTLYING DESERTS SAT NIGHT...THOUGH WINDS MAY BE JUST A TAD TOO
STRONG FOR IDEAL RADIATIONAL COOLING CONDITIONS.

SUN...NEXT SHORT WAVE TROUGH IN A SERIES OF TROUGHS WILL MOVE ACROSS
THE REGION. LATEST CLIMO-WEIGHTED MAVS (HIGH OF 64 @ PHX) APPEAR A
BIT TOO HIGH...GIVEN THE EXPECTED DROP IN HEIGHTS/THICKNESSES. PLAN
IS TO UNDERCUT MOS BY A FEW DEGREES. EXPECT ANOTHER COLD NIGHT WITH
SUB-FREEZING TEMPS ANTICIPATED IN THE DESERTS.

&&

.LONG TERM...
SUNDAY NIGHT THROUGH THURSDAY...
DURING THE EXTENDED...PROGS DEPICT A SERIES OF LOW PRESSURE SYSTEMS
MOVING THROUGH THE WESTERN STATES. THERE ARE DIFFERENCES AMONGST THE
PROGS ON HOW FAR SOUTH THEY TRACK. THE 12Z OPERATIONAL GFS IS A BIT
OF AN OUTLIER WITH FAR SOUTH IT TRACKS A LOW SUNDAY NIGHT AND
MONDAY. THERE IS BETTER AGREEMENT ON A SYSTEM FOR TUESDAY.
HOWEVER...WITH THE OVERLAND TRACK EVEN THE OPERATIONAL GFS STRUGGLES
TO DEVELOP PRECIP OVER OUR AREA. WITH THAT IN MIND...AND IN
COORDINATION WITH ADJACENT OFFICES...HELD OFF INTRODUCING ANY POPS.
OPERATIONAL GFS AND GFS ENSEMBLE MEAN TRACK ANOTHER QUICK MOVING
SYSTEM ACROSS NORTHEAST ARIZONA EARLY THURSDAY WHEREAS THE ECMWF HAS
A POSITIVELY-TILTED CLOSED LOW MOVING ACROSS SOUTHERN CALIFORNIA AND
ARIZONA WEDNESDAY NIGHT AND THURSDAY. THE GFS SCENARIO WOULD BE DRY.
NOT ENOUGH AGREEMENT AND RUN TO RUN CONSISTENCY YET TO INTRODUCE
POPS. WITH UP AND DOWN NATURE OF THE FLOW PATTERN AND SLOW RESPONSE
OF VALLEY FLOORS...TEMP TRENDS ARE SMALL.

&&

.AVIATION...

DECEMBER 21 0955 GMT (DECEMBER 21 0255 MST)

BKN/OVC CLOUD DECK WILL BE LOWER THAN PREVIOUSLY FORECAST...AS
INDICATED BY METAR SITES/OBSERVATIONS UPSTREAM FROM OUR WESTERN TAF
LOCATIONS IN SE CA. HAVE UPDATED ALL TAFS FOR LOWER CEILINGS...OUT
WEST FROM 09-19 UTC...OVER KPHX/KIWA FROM 12-21 UTC. AT THIS
TIME...CEILINGS ARE NOT EXPECTED TO DROP BELOW 6500 FT AGL...BUT
FEW/SCT045 IS LIKELY AT KPHX/KIWA DURING THE AFTERNOON...AS WELL AS
-SHRA MAINLY TO THE NORTH AND EAST OF KPHX AIRFIELD. STRONG GUSTY
WINDS WILL CAUSE AREAS OF BLOWING DUST WITH REDUCED VISIBILITY OVER
WESTERN TAF STIES KYUM/KBLH/KIPL...DOWN TO MVRF AT TIMES DURING THE
AFTERNOON. KPHX/KIWA WINDS WILL PEAK BETWEEN 20-02 UTC...BUT BECAUSE
OF THE WEST/NORTHWEST TRAJECTORY OF THE WINDS...REDUCED VISIBILITY
IN BLOWING DUST IS NOT EXPECTED AT KPHX (OR KIWA) AT THIS TIME.
AFTER SUNSET...WINDS WILL BEGIN TO DIE DOWN WITH NO AVIATIONS
CONCERNS ANTICIPATED FROM 03 UTC SATURDAY THROUGH AT LEAST 12
UTC/EARLY MORNING.

AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...WIND ADVISORY FROM 5 AM EARLY THIS MORNING TO 8 PM MST THIS
     EVENING FOR AZZ020-021-025-026.

CA...WIND ADVISORY FROM 4 AM EARLY THIS MORNING TO 7 PM PST THIS
     EVENING FOR CAZ031>033.

     WIND ADVISORY UNTIL NOON PST TODAY FOR CAZ030.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

SHORT TERM...HIRSCH
LONG TERM...AJ
AVIATION...WANEK
Hazardous weather outlook, Dec 19, 5:05 PM MST, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PHOENIX AZ
505 PM MST WED DEC 19 2007

AZZ020-021-025-026-CAZ031>033-201400-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
505 PM MST WED DEC 19 2007 /405 PM PST WED DEC 19 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST
ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA.

.DAY ONE...TONIGHT

NO WEATHER HAZARDS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT WILL MOVE ACROSS THE SOUTHWEST STATES ON FRIDAY. BEHIND
THE FRONT...STRONG NORTHERLY WINDS ARE EXPECTED TO DEVELOP. BY EARLY
FRIDAY AFTERNOON...SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO
40 MPH WILL BECOME WIDESPREAD. ISOLATED AREAS WILL LIKELY EXPERIENCE
EVEN STRONGER WINDS. WINDY CONDITIONS WILL CONTINUE INTO THE EVENING
HOURS...THOUGH WILL BE ON THE DECREASE AFTER SUNSET. AREAS OF BLOWING
DUST WILL ALSO BE POSSIBLE...REDUCING VISIBILITY TO LESS THAN A MILE
AT TIMES. BREEZY TO WINDY CONDITIONS MAY CONTINUE INTO SATURDAY AS
COLDER AIR CONTINUES TO FILTER INTO THE AREA.

LIGHT WINDS...CLEAR SKY AND A COLD AIRMASS WILL RAISE THE POSSIBILITY
OF SUB-FREEZING TEMPERATURES SUNDAY MORNING. AT THIS TIME IT APPEARS
THAT SUB-FREEZING TEMPERATURES WILL BE RELEGATED TO MORE SHELTERED/
ISOLATED AREAS...WITH DURATION LIMITED TO LESS THAN FOUR HOURS.

.SPOTTER INFORMATION STATEMENT...

NO ACTIVATION REQUIRED AT THIS TIME.

AZZ022-023-027-028-201400-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
505 PM MST WED DEC 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.

.DAY ONE...TONIGHT

NO WEATHER HAZARDS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT WILL MOVE ACROSS THE SOUTHWEST STATES ON FRIDAY. BEHIND
THE FRONT...STRONG NORTHERLY WINDS ARE EXPECTED TO DEVELOP. BY EARLY
FRIDAY AFTERNOON...SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS
APPROACHING 40 MPH WILL BECOME WIDESPREAD. THE BREEZY TO WINDY
CONDITIONS WILL CONTINUE INTO THE EVENING HOURS...THOUGH BE ON THE
DECREASE AFTER SUNSET.

LIGHT WINDS...A CLEAR SKY AND A COLD AIRMASS WILL RAISE THE
POSSIBILITY OF SUB-FREEZING TEMPERATURES SUNDAY MORNING. AT THIS
TIME IT APPEARS THAT SUB-FREEZING TEMPERATURES WILL BE MOSTLY
CONFINED TO THE DESERT AREAS SURROUNDING THE GREATER PHOENIX
AREA...THOUGH OUTER SUBURBS MAY ALSO BE IMPACTED. SOME AREAS MAY FALL
INTO THE MID 20S. THE DURATION OF SUB-FREEZING TEMPERATURES MAY
EXTEND BEYOND FOUR HOURS.

.SPOTTER INFORMATION STATEMENT...

NO ACTIVATION REQUIRED AT THIS TIME.

CAZ030-201400-
JOSHUA TREE NATIONAL PARK-
405 PM PST WED DEC 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA.

.DAY ONE...TONIGHT

NO WEATHER HAZARDS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT WILL MOVE ACROSS THE SOUTHWEST STATES ON FRIDAY. BEHIND
THE FRONT...STRONG NORTHERLY WINDS ARE EXPECTED TO DEVELOP. BY EARLY
FRIDAY AFTERNOON...SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO
45 MPH WILL BECOME WIDESPREAD. WINDY CONDITIONS WILL CONTINUE INTO
THE EVENING HOURS. BREEZY TO WINDY CONDITIONS MAY CONTINUE INTO
SATURDAY AS COLDER AIR CONTINUES TO FILTER INTO THE AREA.

.SPOTTER INFORMATION STATEMENT...

NO ACTIVATION REQUIRED AT THIS TIME.

INIGUEZ/MCLANE

Nearby

Wind Advisories in Arizona, 2007Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.